# SDR 97ZZZX2842

- Difficulty date: May 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9077Q
- Make and model: Robsin R22HP
- Aircraft serial: 0273
- System (JASC): 6710 · Main Rotor Control
- Part: Rod End
- Part number: B2923
- Condition: Broken
- Location: Collective
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT FOR A TRAINING FLIGHT WHILE LIFTING COLLECTIVE STICK, A LOUD BANG WAS HEARD.  CYCLING COLLECTIVE STICK UP AND DOWN, TWO MORE SOFTER BANGS AND RATCHETING FEELING IN STICK.  MAINTENANCE WAS CALLED AND COLLECTIVE STICK WAS SMOOTH AND NO NOISE WAS HEARD.  FURTHER INVESTIGATION REVEALED SPRING ASSY A429-8 WAS LAYING FREE UNDER COPILOT'S COLLECTIVE STICK, UPPER ROD END, LT THREAD, BENT AND BROKE OFF AT BASE OF PLATE CAUSING UNIT TO COCK TO ONE SIDE RESULTING IN THE BREAKAGE OF THREE A28-1 RODS AND COMPLETE SEPARATION OF SPRING ASSY.  FLIGHT IN THIS CONDITION WOULD BE VERY DIFFICULT BECAUSE OF NO SPRING HELP, HEAVY COLLECTIVE CONTROLS.  SUBMITTER STATED INSPECTION AT 100 HRS FOR BENT ROD ENDS.
